Alert archive / California / Frost Advisories in 2014

Frost Advisory 4, NWS San Diego, CA

December 26, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this frost advisory at Dec 26, 2014, 12:10 AM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2014, 12:10 AM PST (08:10 UTC)
Expired
Dec 26, 2014, 8:00 AM PST
In force
8 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2460 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WWUS76 KSGX 260810
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1210 AM PST FRI DEC 26 2014

...PERIODS OF GUSTY NORTHEAST WINDS FOR ORANGE AND SAN BERNARDINO
COUNTIES THROUGH SATURDAY MORNING...

...AREAS OF FROST FOR PORTIONS OF THE INLAND EMPIRE AND THE SAN
DIEGO COUNTY VALLEYS THROUGH EARLY FRIDAY AND AGAIN LATE FRIDAY
EVENING INTO SATURDAY MORNING...

.GUSTY NORTHEAST WINDS WILL CONTINUE ALONG THE COASTAL MOUNTAIN
SLOPES AND ADJACENT FOOTHILL AREAS IN ORANGE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES AT TIMES THROUGH SATURDAY MORNING. WITH A
COLD DRY ATMOSPHERE IN PLACE...COLDEST OVERNIGHT TEMPERATURES IN
PORTIONS OF THE VALLEYS WILL FALL INTO THE UPPER 20S TO MID 30S
THE NEXT FEW NIGHTS WITH AREAS OF FROST.

CAZ048-261230-
/O.NEW.KSGX.FR.Y.0004.141226T0810Z-141226T1600Z/
/O.NEW.KSGX.FR.Y.0005.141227T0500Z-141227T1700Z/
/O.CON.KSGX.WI.Y.0057.000000T0000Z-141227T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1210 AM PST FRI DEC 26 2014

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY...
...FROST ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST FRIDAY. A FROST
ADVISORY HAS ALSO BEEN ISSUED FROM 9 PM FRIDAY TO 9 AM PST
SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH BELOW PASSES AND CANYONS.

* LOCATION FOR WINDS...STRONGEST BELOW PASSES AND CANYONS.

* TIMING FOR WINDS...CONTINUING AT TIMES INTO SATURDAY MORNING.
  STRONGEST WINDS WILL OCCUR LATE AT NIGHT AND INTO THE MORNING
  EACH DAY.

* IMPACTS FOR WINDS...THE WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.
  WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS.

* TEMPERATURE...FALLING INTO THE LOWER TO MID 30S IN COLDER WIND
  SHELTERED LOCATIONS THROUGH EARLY FRIDAY MORNING...AND INTO THE
  UPPER 20S TO MID 30S IN COLDER WIND SHELTERED LOCATIONS FOR LATE
  FRIDAY EVENING INTO SATURDAY MORNING.

* LOCATION FOR FROST...IN COLDER WIND SHELTERED AREAS...ESPECIALLY IN
  THE CHINO AREA AND IN THE RIVERSIDE COUNTY VALLEYS.

* TIMING FOR FROST...PATCHY FROST FOR FRIDAY MORNING FROM A FEW
  HOURS BEFORE TO A FEW HOURS AFTER SUNRISE. AREAS OF FROST FOR
  LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ050-261230-
/O.NEW.KSGX.FR.Y.0004.141226T0810Z-141226T1600Z/
/O.NEW.KSGX.FR.Y.0005.141227T0500Z-141227T1700Z/
SAN DIEGO COUNTY VALLEYS-
1210 AM PST FRI DEC 26 2014

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST FRIDAY...
...FROST ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST FRIDAY. A FROST
ADVISORY HAS ALSO BEEN ISSUED FROM 9 PM FRIDAY TO 9 AM PST
SATURDAY. 

* TEMPERATURE...FALLING INTO THE UPPER 20S MID 30S IN COLDER WIND
  SHELTERED LOCATIONS THROUGH EARLY FRIDAY MORNING...AND INTO THE
  MID 20S TO MID 30S IN COLDER WIND SHELTERED LOCATIONS FOR LATE
  FRIDAY EVENING INTO SATURDAY MORNING.

* LOCATION FOR FROST...IN COLDER WIND SHELTERED AREAS...ESPECIALLY
  IN THE IN THE INLAND VALLEYS...EXTENDING INTO PORTIONS OF THE
  WESTERN VALLEYS FOR EARLY SATURDAY.

* TIMING FOR FROST...PATCHY FROST FOR FRIDAY MORNING FROM A FEW
  HOURS BEFORE TO A FEW HOURS AFTER SUNRISE. AREAS OF FROST FOR
  LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ042-055-057-261230-
/O.CON.KSGX.WI.Y.0057.000000T0000Z-141227T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1210 AM PST FRI DEC 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY. 

* WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 65 MPH...MAINLY ALONG THE COASTAL SLOPES OF
  THE SANTA ANA MOUNTAINS.

* LOCATION...ALONG COASTAL MOUNTAIN SLOPES AND ADJACENT 
  FOOTHILL AREAS AND BELOW PASSES AND CANYONS. 

* TIMING...CONTINUING AT TIMES INTO SATURDAY MORNING. STRONGEST 
  WINDS WILL OCCUR LATE AT NIGHT AND INTO THE MORNING EACH DAY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
1 follow-up statement
980 
WWUS76 KSGX 261132
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
332 AM PST FRI DEC 26 2014

...PERIODS OF GUSTY NORTHEAST WINDS THROUGH SATURDAY MORNING ALONG
THE COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS...

...AREAS OF LATE NIGHT AND EARLY MORNING FROST FOR PORTIONS OF THE
VALLEYS AND DESERTS INTO SUNDAY...

.GUSTY NORTHEAST WINDS WILL CONTINUE ALONG THE COASTAL MOUNTAIN
SLOPES AND ADJACENT FOOTHILL AREAS IN ORANGE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES AT TIMES THROUGH SATURDAY MORNING...SPREADING
SOUTHWARD INTO RIVERSIDE AND SAN DIEGO COUNTIES LATE TONIGHT
THROUGH SATURDAY MORNING. WITH A COLD DRY ATMOSPHERE IN
PLACE...THERE WILL BE AREA OF LATE NIGHT THROUGH EARLY MORNING
FROST IN PORTIONS OF THE VALLEYS AND DESERTS INTO SUNDAY MORNING. 

CAZ062-262230-
/O.NEW.KSGX.FR.Y.0006.141228T0800Z-141228T1600Z/
/O.EXB.KSGX.FR.Y.0005.141227T1100Z-141227T1500Z/
SAN DIEGO COUNTY DESERTS-
332 AM PST FRI DEC 26 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM PST SATURDAY...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PST SATURDAY. A
FROST ADVISORY HAS ALSO BEEN ISSUED FROM MIDNIGHT SATURDAY NIGHT
TO 8 AM PST SUNDAY. 

* TEMPERATURE...FALLING INTO THE LOWER TO MID 30S IN COLDER WIND
  SHELTERED LOCATIONS FOR LATE TONIGHT INTO EARLY SATURDAY
  MORNING... AND INTO THE UPPER 20S TO MID 30S FOR LATE SATURDAY
  NIGHT INTO EARLY SUNDAY MORNING.

* LOCATION FOR FROST...MAINLY IN THE BORREGO SPRINGS AREA FOR LATE
  TONIGHT INTO EARLY SATURDAY MORNING...THEN MORE WIDESPREAD FOR
  LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

* TIMING FOR FROST...PATCHY FROST FOR LATE TONIGHT INTO EARLY
  SATURDAY MORNING WITH AREAS OF FROST FOR LATE SATURDAY NIGHT
  INTO EARLY SUNDAY MORNING.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ061-262230-
/O.NEW.KSGX.FR.Y.0006.141228T0800Z-141228T1600Z/
COACHELLA VALLEY-
332 AM PST FRI DEC 26 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO
8 AM PST SUNDAY. 

* TEMPERATURE...FALLING INTO THE UPPER 20S TO MID 30S FOR LATE
  SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

* LOCATION FOR FROST...MOST WIDESPREAD IN COLDER...WIND SHELTERED
  LOCATIONS.

* TIMING FOR FROST...AREAS OF FROST FOR LATE SATURDAY NIGHT INTO
  EARLY SUNDAY MORNING.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ050-262230-
/O.EXB.KSGX.WI.Y.0057.141227T1200Z-141227T2000Z/
/O.CON.KSGX.FR.Y.0004.000000T0000Z-141226T1600Z/
/O.CON.KSGX.FR.Y.0005.141227T0500Z-141227T1700Z/
SAN DIEGO COUNTY VALLEYS-
332 AM PST FRI DEC 26 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM PST SATURDAY...
...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PST SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PST SATURDAY. 

* TEMPERATURE...FALLING INTO THE LOWER TO MID 30S IN COLDER 
  WIND SHELTERED LOCATIONS THROUGH EARLY THIS MORNING...AND 
  INTO THE UPPER 20S TO MID 30S IN COLDER WIND SHELTERED 
  LOCATIONS FOR LATE THIS EVENING INTO SATURDAY MORNING. 

* LOCATION FOR FROST...THROUGH EARLY THIS IN COLDER WIND SHELTERED
  AREAS... ESPECIALLY IN THE INLAND VALLEYS...EXPANDING INTO
  PORTIONS OF THE WESTERN VALLEYS FOR LATE TONIGHT INTO SATURDAY 
  MORNING.

* TIMING FOR FROST...PATCHY FROST FOR EARLY THIS MORNING FROM A
  FEW HOURS BEFORE TO A FEW HOURS AFTER SUNRISE. AREAS OF FROST
  FOR LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS FOR FROST...A FROST ADVISORY MEANS THAT FROST IS
  POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

* LOCATION FOR WINDS...IN THE INLAND VALLEYS NEAR THE FOOTHILLS.

* TIMING FOR WINDS...WINDS STRENGTHENING LATE TONIGHT AND
  CONTINUING THROUGH SATURDAY MORNING...THEN DIMINISHING IN THE
  AFTERNOON.

* IMPACTS FOR WINDS...THE WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR
  BROKEN TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ043-262230-
/O.EXB.KSGX.FR.Y.0005.141227T0800Z-141227T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
332 AM PST FRI DEC 26 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY MAINLY IN THE OCEANSIDE VICINITY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY. 

* TEMPERATURE...FALLING INTO THE LOWER TO MID 30S IN COLDER
  WINDSHELTERED LOCATIONS FOR LATE TONIGHT INTO EARLY SATURDAY
  MORNING.

* LOCATION FOR FROST...MAINLY IN LOWER LYING AREAS ALONG THE SAN
  LUIS REY RIVER VALLEY...MOSTLY FROM THE 78 FREEWAY NORTH TO THE
  CAMP PENDLETON AREA.

* TIMING FOR FROST...AREAS OF FROST FOR LATE TONIGHT INTO
  EARLY SATURDAY MORNING.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. 
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ058-262230-
/O.EXB.KSGX.WI.Y.0057.141227T1200Z-141227T2000Z/
SAN DIEGO COUNTY MOUNTAINS-
332 AM PST FRI DEC 26 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PST SATURDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* LOCATION...STRONGEST NEAR MOUNTAIN RIDGE TOPS AND ALONG COASTAL
  MOUNTAIN SLOPES.

* TIMING...WINDS STRENGTHENING LATE TONIGHT AND CONTINUING THROUGH
  SATURDAY MORNING...THEN DIMINISHING IN THE AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-262230-
/O.CON.KSGX.FR.Y.0004.000000T0000Z-141226T1600Z/
/O.CON.KSGX.WI.Y.0057.000000T0000Z-141227T2000Z/
/O.CON.KSGX.FR.Y.0005.141227T0500Z-141227T1700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
332 AM PST FRI DEC 26 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM PST SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY. A FROST
ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
SATURDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH BELOW PASSES AND CANYONS. 

* LOCATION FOR WINDS...STRONGEST BELOW PASSES AND CANYONS.

* TIMING FOR WINDS...CONTINUING AT TIMES INTO SATURDAY MORNING. 
  STRONGEST WINDS WILL OCCUR LATE AT NIGHT AND INTO THE 
  MORNING EACH DAY.

* IMPACTS FOR WINDS...THE WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH 
  FOR BROKEN TREE LIMBS AND OTHER DEBRIS.

* TEMPERATURE...FALLING INTO THE LOWER TO MID 30S IN COLDER WIND
  SHELTERED LOCATIONS THROUGH EARLY THIS MORNING...AND INTO THE
  UPPER 20S TO MID 30S IN COLDER WIND SHELTERED LOCATIONS FOR LATE
  THIS EVENING INTO SATURDAY MORNING.

* LOCATION FOR FROST...IN COLDER WIND SHELTERED AREAS...
  ESPECIALLY IN THE CHINO AREA AND IN THE RIVERSIDE COUNTY 
  VALLEYS.

* TIMING FOR FROST...PATCHY FROST FOR EARLY THIS MORNING FROM A FEW 
  HOURS BEFORE TO A FEW HOURS AFTER SUNRISE. AREAS OF FROST 
  FOR LATE TONIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS FOR FROST...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. 
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ042-055-057-262230-
/O.CON.KSGX.WI.Y.0057.000000T0000Z-141227T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
332 AM PST FRI DEC 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY. 

* WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. 
  ISOLATED GUSTS TO 65 MPH...MAINLY ALONG THE COASTAL SLOPES OF 
  THE SANTA ANA MOUNTAINS. 

* LOCATION...ALONG COASTAL MOUNTAIN SLOPES AND ADJACENT 
  FOOTHILL AREAS AND BELOW PASSES AND CANYONS.

* TIMING...CONTINUING AT TIMES INTO SATURDAY MORNING. STRONGEST 
  WINDS WILL OCCUR LATE AT NIGHT AND INTO THE MORNING EACH DAY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

17

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 25, 8:04 PM PST, 4 hours 6 minutes earlier.

Area forecast discussion, Dec 25, 8:04 PM PST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
804 PM PST THU DEC 25 2014

.SYNOPSIS...
COOL CONDITIONS CONTINUE...WITH PERIODS OF GUSTY NORTHEAST WINDS
ACROSS THE REGION THIS HOLIDAY WEEKEND. ALTHOUGH CONDITIONS MAY
MODERATE A BIT ON SUNDAY...A VERY COLD AIRMASS AND LOW PRESSURE
SYSTEM WILL DIG OVER THE WEST FOR EARLY NEXT WEEK THROUGH NEW YEARS
DAY. THIS SYSTEM WILL EITHER BRING THE REGION COLD TEMPERATURES AND
STRONG SANTA ANA WINDS OR IF IT BECOMES STRONG ENOUGH AND DEVELOPS
FURTHER WEST IT WOULD HAVE THE POTENTIAL TO BRING RAIN AND VERY LOW
ELEVATION SNOWFALL. EITHER WAY...EXPECT UNSEASONABLY COLD WEATHER TO
CONTINUE AT LEAST THROUGH NEW YEARS DAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

CUMULUS CLOUDS QUICKLY DRIED OUT AFTER SUNSET ACROSS SAN DIEGO
COUNTY AND SKY CONDITIONS ARE GENERALLY CLEAR THROUGHOUT THE
REGION.

OFFSHORE PRESSURE GRADIENTS ARE ON THE RISE THIS EVENING. ALTHOUGH
WIND SPEEDS ARE STILL MODERATE...EXPECT AN INCREASE IN GUSTY
NORTHEAST WINDS AFTER MIDNIGHT WITH GUSTS UP TO 60 MPH POSSIBLE AT
TIMES. A WIND ADVISORY REMAINS IN EFFECT THROUGH SATURDAY MORNING
FOR ORANGE AND SAN BERNARDINO COUNTIES. PERIODS OF STRONG OFFSHORE
FLOW WILL CONTINUE THROUGH SATURDAY. TEMPERATURES WILL BOTTOM OUT
FRIDAY NIGHT IN THE HIGH DESERTS IN THE LOW TO MIDDLE 20S AND IN THE
LOW TO MIDDLE 30S IN THE VALLEYS.

ATTENTION IS TURNING TOWARDS A STRONG AND VERY COLD LOW PRESSURE
SYSTEM EARLY NEXT WEEK THROUGH NEW YEARS. THE MODELS ARE BEGINNING
TO HAVE SOME AGREEMENT IN THIS RELATIVELY NEW PATTERN. LOOKING AT
THE GEFS ENSEMBLES AND THE ANALOG TOOL WHICH TAKES THE ENSEMBLE
FORECAST AND COMPARES IT TO HISTORICAL DATASETS...FORECASTER
CONFIDENCE IS INCREASING IN THE VERY COLD UPPER LOW RETROGRADING A
BIT ACROSS FAR SOUTHERN CALIFORNIA TUESDAY AND INTO NEW YEARS EVE.
IF THIS PATTERN VERIFIES WE COULD SEE VERY LOW SNOW LEVELS AS LOW AS
2000-2500 FEET AND STRONG WINDS FROM TUESDAY NIGHT INTO WEDNESDAY
NIGHT. COLD AIRMASS WOULD CONTINUE INTO NEW YEARS DAY. FOR NOW WE
HAVE ADJUSTED THE POPS UP A BIT FOR TUE-WED AND LOWERED SNOW LEVELS
A BIT. ATTM THE ECM IS FURTHER EAST WITH THE COLD CORE AND THE GFS
TRACKS THE LOW DIRECTLY OVER OUR REGION. MEANWHILE THE GEFS LENDS
MORE CREDIBILITY TO THE GFS FORECAST. LATER FORECASTS WILL FINE TUNE
TOWARDS FORECASTER CONFIDENCE IN THIS POTENTIALLY SIGNIFICANT
WEATHER MAKER FOR OUR REGION.

&&

.AVIATION...
260400Z...CLEAR SKIES WITH UNRESTRICTED VIS WILL PREVAIL THROUGH FRI
NIGHT. SURFACE WINDS FROM THE NORTH TO NORTHEAST WILL CONTINUE
THROUGH FRI NIGHT MAINLY IN THE SANTA ANA MOUNTAINS...INLAND EMPIRE
AND LOWER DESERTS WITH GUSTS 30-40 KT...INCLUDING VCNTY
KONT...KSBD...KRAL... KCNO...WITH LLWS AND STRONG UP/DOWNDRAFTS.

&&

.MARINE...
800 PM...WINDS HAVE INCREASED AGAIN IN THE COASTAL WATERS...AND
WINDS WILL GUST AROUND OR JUST OVER 25 KT IN SOME AREAS THROUGH
EARLY FRIDAY. WIND DIRECTION WILL BE NORTHERLY...TRENDING NORTHEAST
EARLY FRIDAY MORNING DUE TO THE OFFSHORE FLOW. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE INNER AND OUTER COASTAL WATERS THROUGH
8 AM PST FRIDAY.

&&

.BEACHES...
800 PM...A LONG-PERIOD WEST-NORTHWEST WILL CONTINUE ELEVATED SURF OF
3-5 FEET...WITH OCCASIONAL SETS TO 6 FEET...AND STRONG RIP CURRENTS
AT THE SAN DIEGO AND ORANGE COUNTY BEACHES THROUGH FRIDAY. SWELL AND
SURF WILL SUBSIDE OVER THE WEEKEND.

&&

.FIRE WEATHER...
PERIODS OF GUSTY NORTH TO NORTHEAST WINDS WILL PREVAIL ACROSS THE
COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS IN ORANGE AND
SOUTHWESTERN SAN BERNARDINO COUNTIES THROUGH SATURDAY MORNING.
SOMEWHAT WEAKER GUSTY NORTHEAST WINDS ARE POSSIBLE IN THE MOUNTAINS
AND INLAND COASTAL AREAS OF RIVERSIDE AND SAN DIEGO COUNTIES FOR
FRIDAY INTO SATURDAY. BELOW AVERAGE TEMPERATURES WILL CONTINUE INTO
THE WEEKEND WITH LOWEST INLAND HUMIDITIES ON FRIDAY AND SATURDAY OF
15 TO 25 PERCENT.  WETTING RAINS MAY BE POSSIBLE EARLY NEXT WEEK.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PST FRIDAY FOR THE
SAN      DIEGO COUNTY COASTAL AREAS.

     WIND ADVISORY UNTIL NOON PST SATURDAY FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SANTA ANA MOUNTAINS AND FOOTHILLS.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PST FRIDAY FOR THE
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
     ISLAND.

&&

PUBLIC...BROTHERTON
FIRE WEATHER...PALMER
AVIATION/MARINE...MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 7:31 PM PSTSmall Craft Advisory for WindsSGX12 hr
Dec 26, 12:10 AM PSTFrost AdvisorySGXRiverside, San Bernardino, San Diego33 hr
Dec 26, 3:32 AM PSTFrost AdvisorySGXRiverside, San Bernardino, San Diego52 hr
Dec 26, 12:34 PM PSTSmall Craft Advisory for WindsSGX18 hr

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.